Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Robin Hartshorne
Title: Algebraic geometry
Additional book information: Graduate Texts in Mathematics 52, Springer-Verlag, New York, Heidelberg, Berlin, 1977, xvi + 496 pp., $24.50.

References [Enhancements On Off] (What's this?)

  • 1. Armand Borel and Jean-Pierre Serre, Le théorème de Riemann-Roch, Bull. Soc. Math. France 86 (1958), 97–136 (French). MR 0116022
  • 2. L. Eiseley, All the strange hours (The excavation of a life), Charles Scribner's Sons, New York, 1975.
  • 3. Solomon Lefschetz, A page of mathematical autobiography, Bull. Amer. Math. Soc. 74 (1968), 854–879. MR 0240803, https://doi.org/10.1090/S0002-9904-1968-12059-2
  • 4. David Mumford, Lectures on curves on an algebraic surface, With a section by G. M. Bergman. Annals of Mathematics Studies, No. 59, Princeton University Press, Princeton, N.J., 1966. MR 0209285
  • 5. Jean-Pierre Serre, Faisceaux algébriques cohérents, Ann. of Math. (2) 61 (1955), 197–278 (French). MR 0068874, https://doi.org/10.2307/1969915
  • 6. André Weil, Foundations of Algebraic Geometry, American Mathematical Society Colloquium Publications, vol. 29, American Mathematical Society, New York, 1946. MR 0023093
  • 7. A. Weil, Sur les courbes algébriques et les variétés qui s'en déduisent, Hermann et Cie., Paris, 1948.
  • 8. André Weil, Variétés abéliennes et courbes algébriques, Actualités Sci. Ind., no. 1064 = Publ. Inst. Math. Univ. Strasbourg 8 (1946), Hermann & Cie., Paris, 1948 (French). MR 0029522
  • 9. Oscar Zariski, Collected papers. Vol. I: Foundations of algebraic geometry and resolution of singularities, The MIT Press, Cambridge, Mass.-London, 1972. Edited by H. Hironaka and D. Mumford; Mathematicians of Our Time, Vol. 2. MR 0505100
    Oscar Zariski, Collected papers. Vol. II: Holomorphic functions and linear systems, The MIT Press, Cambridge, Mass.-London, 1973. Edited by M. Artin and D. Mumford; Mathematicians of Our Time, Vol. 6. MR 0505101
    Oscar Zariski, Collected papers. Vol. III, The MIT Press, Cambridge, Mass.-London, 1978. Topology of curves and surfaces, and special topics in the theory of algebraic varieties; Edited and with an introduction by M. Artin and B. Mazur; Mathematicians of Our Time. MR 0505104
  • 10. Oscar Zariski, Algebraic surfaces, Second supplemented edition, Springer-Verlag, New York-Heidelberg, 1971. With appendices by S. S. Abhyankar, J. Lipman, and D. Mumford; Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 61. MR 0469915

Review Information:

Reviewer: Stephen S. Shatz
Journal: Bull. Amer. Math. Soc. 1 (1979), 553-560
DOI: https://doi.org/10.1090/S0273-0979-1979-14618-4